Posted: December 3rd, 2022
Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency.
Write a 1-page paper that addresses the following: Explain your diagnosis for the patient, including your rationale for the diagnosis. Describe an appropriate drug therapy plan based on the patient’s history, diagnosis, and drugs currently prescribed. Justify why you would recommend this drug therapy plan for this patient. Be specific and provide examples. Patient HL comes into the clinic with the following symptoms: nausea, vomiting, and diarrhea. The patient has a history of drug abuse and possible Hepatitis C. HL is currently taking the following prescription drugs: Synthroid 100 mcg daily Nifedipine 30 mg daily Prednisone 10 mg daily
ORDER A PLAGIARISM-FREE PAPER HERE
Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency
The likely diagnosis for patient HL is “Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency.” The rationale for this diagnosis is that he is experiencing the side effects of Synthroid (Levothyroxine sodium) which he was most likely put on because of reduced free T4 levels (thyroid hormone). Synthroid is used to treat functional T4 deficiency and causes nausea, vomiting, diarrhea, and changes in appetite (AbbVie Inc., 2018; Katzung, 2018).Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency. The patient has a history of drug abuse, and opioids like methadone and heroin are known to cause abnormalities in thyroid hormones, especially a lowering effect on serum free T4 (Gozashti ey al., 2014). Also, hepatitis causes nausea, vomiting, and other similar gastrointestinal symptoms. Nifedipine, prescribed to treat hypertension, has been shown to cause hepatitis although this is rare and idiosyncratic (Yusuf et al., 2018).
An appropriate drug therapy for patient HL would involve reducing the dose of Synthroid by half from 100 mcg to 50 mcg. Also, the calcium channel blocker would be changed from nifedipine to amlodipine at a starting dose of 5 mg once daily. The corticosteroid prednisone would need to be tapered off and stopped. This is because a high dose (greater than 5 mg orally) for a long time duration (greater than 1 month) causes the patient to be at higher risk of suffering adverse effects (Mundell et al., 2017). Lastly, the patient may also require intravenous infusion with crystalloids like a Normal Saline to replace fluid lost through vomiting and diarrhea.Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency.
I would recommend this drug therapy plan because a reduction in Synthroid dosage will reduce the side effects mentioned and also rest the liver (which carries out the metabolism of drugs using the cytochrome P450 group of enzymes). The change of nifedipine to amlodipine will remove the possibility of drug-induced liver injury. Stopping prednisone will also rest the liver and allow it to heal.Drug Adverse Effects in Hypertension and Substance-Induced T4 Deficiency.
Place an order in 3 easy steps. Takes less than 5 mins.